Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 6, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Feb 16, 2007, 3:24 PM CST for 17 counties in Nebraska. It took effect at Feb 16, 2007, 6:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2007, 3:24 PM CST (21:24 UTC)
- In effect from
- Feb 16, 2007, 6:00 PM CST
- Expired
- Feb 17, 2007, 3:01 AM CST
- In force
- 9 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Madison County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Seward County, NE, Stanton County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 74 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 414 m²/s²
- 0-3 km storm-relative helicity
- 518 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 162124 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 324 PM CST FRI FEB 16 2007 ...STRONG WINDS TO MOVE IN TONIGHT... NEZ016-017-030>033-042-043-162230- /O.CAN.KOAX.WI.Y.0005.000000T0000Z-070217T0600Z/ ANTELOPE-PIERCE-BOONE-MADISON-STANTON-CUMING-PLATTE-COLFAX- INCLUDING THE CITIES OF...NELIGH...PIERCE...ALBION...NORFOLK... STANTON...WEST POINT...COLUMBUS...SCHUYLER 324 PM CST FRI FEB 16 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. $$ NEZ078-088>090-092-170530- /O.NEW.KOAX.WI.Y.0006.070217T0000Z-070217T1200Z/ SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- INCLUDING THE CITIES OF...CRETE...FAIRBURY...BEATRICE... TECUMSEH...PAWNEE CITY 324 PM CST FRI FEB 16 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. VERY STRONG NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED TONIGHT. EXPECT SOME FLURRIES OR A CHANCE OF LIGHT SNOW. THE COMBINATION OF STRONG WINDS AND FLURRIES OR LIGHT SNOW MAY PRODUCE SOME SNOW AND BLOWING SNOW...REDUCING VISIBILITIES TO A MILE OR TWO. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ZAPOTOCNY
2 follow-up statements
000 WWUS73 KOAX 170521 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1121 PM CST FRI FEB 16 2007 ...STRONG WINDS TO CONTINUE FOR MUCH OF THE NIGHT... NEZ011-012-016>018-030>032-042-043-050-065-171000- /O.EXB.KOAX.WI.Y.0006.000000T0000Z-070217T1000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- COLFAX-BUTLER-SEWARD- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS... SCHUYLER...DAVID CITY...SEWARD 1121 PM CST FRI FEB 16 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST SATURDAY. VERY STRONG NORTHWEST WINDS OF AROUND 30 MPH WITH GUSTS AROUND 45 WILL WEAKEN SLOWLY LATE TONIGHT. THERE WILL ALSO BE SOME MINOR BLOWING AND DRIFTING SNOW...ESPECIALLY IN RURAL AREAS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ078-088>090-092-171200- /O.CON.KOAX.WI.Y.0006.000000T0000Z-070217T1200Z/ SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- INCLUDING THE CITIES OF...CRETE...FAIRBURY...BEATRICE... TECUMSEH...PAWNEE CITY 1121 PM CST FRI FEB 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. VERY STRONG NORTHWEST WINDS AROUND 30 MPH WITH GUSTS AROUND 45 MPH WILL CONTINUE TONIGHT. A COMBINATION OF STRONG WINDS AND FLURRIES OR LIGHT SNOW MAY PRODUCE SOME SNOW AND BLOWING SNOW...REDUCING VISIBILITIES TO A MILE OR TWO. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ POLLACK
000 WWUS73 KOAX 170901 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 301 AM CST SAT FEB 17 2007 NEZ078-088>090-092-171015- /O.CAN.KOAX.WI.Y.0006.000000T0000Z-070217T1200Z/ SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- INCLUDING THE CITIES OF...CRETE...FAIRBURY...BEATRICE... TECUMSEH...PAWNEE CITY 301 AM CST SAT FEB 17 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. HOWEVER NORTHWEST WINDS WILL CONTINUE TO GUST OVER 30 MPH THROUGH THE MORNING. $$ NEZ011-012-016>018-030>032-042-043-050-065-171015- /O.CAN.KOAX.WI.Y.0006.000000T0000Z-070217T1000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- COLFAX-BUTLER-SEWARD- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS... SCHUYLER...DAVID CITY...SEWARD 301 AM CST SAT FEB 17 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. HOWEVER NORTHWEST WINDS WILL CONTINUE TO GUST OVER 30 MPH THROUGH THE MORNING. $$ DERGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 16, 3:50 AM CST, 11 hours 34 minutes earlier.
Area forecast discussion, Feb 16, 3:50 AM CST, 11 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
350 AM CST FRI FEB 16 2007
.DISCUSSION...
PRECIP CHANCES/TYPES AND WIND TODAY/TONIGHT ARE THE MAIN FORECAST
CONCERNS.
CLIPPER SYSTEM IS STILL ON TRACK TO AFFECT THE PLAINS THIS
AFTERNOON AND TONIGHT. MODELS ARE FAIRLY SIMILAR WITH THE TRACK OF
THE SURFACE LOW...BUT DIFFER ON PRECIP AMOUNT/AXIS. 00Z AND 06Z
NAM FORECASTS ARE UNCHARACTERISTICALLY MORE BULLISH THAN GFS WITH
QPF...PAINTING OVER A HALF INCH OF LIQUID IN OUR NORTH AND
NORTHEAST CWA. GFS/RUC ARE MORE SIMILAR AND LESS THAN HALF OF THAT
AMOUNT. GIVEN FAST MOVING NATURE OF CLIPPER SYSTEMS...AM INCLINED
TO SIDE WITH LESSER QPF AMOUNTS OF GFS/RUC...AND THIS AGREES WITH
HPC QPF FORECASTS.
AS SYSTEM APPROACHES THIS AFTERNOON...EXPECT PRECIP TO BREAK OUT
IN THE NORTHERN CWA NEAR OR JUST PAST NOON. INITIAL PRECIP TYPES
MAY BRING A MIX OF SLEET/RAIN/SNOW AS NOSE OF WARM AIR WILL SURGE
NORTHEAST AHEAD OF MAIN LOW PRESSURE AREA. COULD EVEN SEE A BRIEF
PERIOD OF FREEZING RAIN IF SURFACE TEMPERATURES DONT RESPOND TO
STRONG WARM ADVECTION AS CURRENTLY THINKING. STILL THINK ANY MIX
WILL BE RELATIVELY BRIEF AND A SWITCH TO SNOW WILL OCCUR QUICKLY
AFTER PRECIP BEGINS WITH EVAPORATIONAL COOLING WET BULBING TEMPS
BELOW FREEZING UNDER COLD AIR ALOFT. HAVE PLACED HIGHEST QPF AND
THUS SNOW TOTALS ALONG AND JUST LEFT OF EXPECTED SURFACE LOW
TRACK...A TRIED AND TRUE FORECAST COOKBOOK METHOD...SO WILL HAVE
TO WATCH HOW THIS TRACK WORKS OUT. NORTHERN AREAS OF THE CWA WILL
SEE SNOW DEVELOP FIRST THIS AFTERNOON...WITH A RAPID SPREAD TO THE
SOUTHEAST COVERING AREAS IN THE NORTHEAST CWA. STRONG WINDS ALSO
EXPECTED NEAR AND BEHIND THIS SYSTEM...SO WHERE SNOW AMOUNTS WILL
APPROACH 3 INCHES...EXPECT SOME BLOWING OF SNOW WILL BE POSSIBLE.
HOWEVER WITH TEMPERATURES IN THE 20S OR EVEN HIGHER...MAY NOT SEE
AS MUCH BLOWING SNOW AS IF TEMPS WERE COLDER. WILL ISSUE WINTER
WEATHER ADVISORY FOR THOSE AREAS ALONG THE NORTHERN PERIPHERY OF
THE CWA. SNOW TOTALS WILL TAPER TO THE SOUTHWEST WITH THE OMAHA
METRO LIKELY SEEING 1 OR 2 INCHES AND AN INCH OR LESS IN LINCOLN
AND SOUTH AND WEST.
WINDS WILL BE STRONGEST TONIGHT AND WILL LIKELY FOCUS OVER CENTRAL
NEBRASKA WHERE MOMENTUM TRANSFER WILL BE MORE LIKELY UNDER STACKED
JET SEGMENTS BETWEEN THE SURFACE AND 700MB. NORTHWEST CWA IS NEAR
ENOUGH THIS AXIS SO HAVE PLACE WIND ADVISORY THERE. MAY HAVE TO
ADJUST THIS SOUTH AND EAST WITH AFTERNOON PACKAGE...BUT AS CLIPPER
SYSTEM RACES SOUTHEAST...PRESSURE GRADIENT SHOULD RELAX ENOUGH TO
KEEP WINDS BELOW ADVISORY LEVELS.
PRECIP SHOULD END SHORTLY AFTER MIDNIGHT BUT ANOTHER SHOT OF MID
LEVEL MOISTURE AS DEPICTED ON THE GFS MAY BRING SOME FLURRIES TO
PARTS OF THE CWA ON SATURDAY. WILL HAVE TO ADD THIS TO LATER
FORECASTS IF IT LOOKS SIGNIFICANT...BUT FOR NOW WARMER
TEMPERATURES LOOKS TO BE MAIN WEATHER STORY. 850 TEMPS TRY TO WARM
A COUPLE OF DEGREES SATURDAY WITH PLENTY OF MIXING PUSHING TEMPS
NEAR FREEZING. A RETURN TO SOUTHERLY SURFACE WINDS...SUNSHINE AND
850 TEMPS ABOVE FREEZING POINT TO HIGHS WELL ABOVE FREEZING SUNDAY
WITH THE SOUTHWEST CWA THE WARMEST.
HAVE NOT CHANGED FORECAST BEYOND SUNDAY. ANOTHER QUICK SYSTEM
ROLLING THROUGH THE PLAINS COULD BRING A RAIN/SNOW MIX TUESDAY
MORNING...BUT OTHERWISE TEMPERATURES WILL BE IN THE 30S OR 40S ON
AVERAGE.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
TONIGHT FOR NEZ011-012-015-018-034.
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT
FOR NEZ016-017-030>033-042-043.
IA...WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
TONIGHT FOR IAZ043-055-056.
&&
DERGANHazardous weather outlook, Feb 16, 11:48 AM CST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1148 AM CST FRI FEB 16 2007 IAZ043-055-056-NEZ011-012-015-018-034-170000- BURT-CEDAR-HARRISON IA-KNOX-MONONA IA-SHELBY IA-THURSTON-WAYNE- 1148 AM CST FRI FEB 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL SPREAD ACROSS THE AREA THIS AFTERNOON AND EVENING. SNOW AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE BEFORE IT ENDS AROUND MIDNIGHT. THE SNOW MAY BEGIN AS A MIX OF RAIN... SLEET AND SNOW EARLY THIS AFTERNOON...BUT SHOULD CHANGE TO ALL SNOW BY EVENING. NORTHWEST WINDS SHOULD INCREASE INTO THE 25 TO 35 MPH RANGE LATE THIS AFTERNOON...WITH GUSTS OVER 40 MPH EXPECTED THROUGH THE EVENING. SOME BLOWING SNOW IS POSSIBLE...DROPPING VISIBILITIES TO A HALF MILE AT TIMES. A FAST MOVING ALBERTA CLIPPER SYSTEM WILL ROLL THROUGH THE REGION THIS AFTERNOON AND TONIGHT...BRINGING WITH IT THE STRONG WINDS AND OCCASIONAL SNOW. THE SYSTEM WILL EXIT THE REGION OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. NEZ016-017-030>033-042-043-170000- ANTELOPE-BOONE-COLFAX-CUMING-MADISON-PIERCE-PLATTE-STANTON- 1148 AM CST FRI FEB 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG WINDS ARE EXPECTED TO SPREAD ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH... WITH GUSTS OVER 40 MPH. SOME LIGHT SNOW IS POSSIBLE AS WELL. AREAS OF BLOWING SNOW COULD DROP VISIBILITIES TO A MILE AT TIMES DURING THE EVENING. SNOW AMOUNTS SHOULD ONLY TOTAL AN INCH OR TWO. A FAST MOVING ALBERTA CLIPPER SYSTEM WILL ROLL THROUGH THE REGION THIS AFTERNOON AND TONIGHT...BRINGING WITH IT THE STRONG WINDS AND CHANCE FOR SNOW. THE SYSTEM WILL EXIT THE REGION OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. IAZ069-079-080-090-091-NEZ044-045-050>053-065>068-078-088>093-170000- BUTLER-CASS-DODGE-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON- LANCASTER-MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE- POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-WASHINGTON- 1148 AM CST FRI FEB 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED LIGHT RAIN OR LIGHT SNOW IS POSSIBLE THIS AFTERNOON...THEN SNOW WILL BECOME MORE LIKELY THIS EVENING. SNOW AMOUNTS THROUGH SUNRISE ON SATURDAY WILL RANGE FROM AN INCH OR TWO FROM FREMONT TO OMAHA...COUNCIL BLUFFS AND RED OAK...TO ABOUT AN INCH FROM COLUMBUS TO LINCOLN AND NEBRASKA CITY. LESS THAN INCH OF SNOW IS FORECAST SOUTH OF A LINCOLN TO NEBRASKA CITY LINE. STRONG NORTHWEST WINDS WILL ALSO SPREAD ACROSS THE AREA THIS EVENING...GUSTING OVER 35 MPH AT TIMES. AREAS OF BLOWING SNOW ARE POSSIBLE...REDUCING VISIBILITIES TO A MILE AT TIMES. A FAST MOVING ALBERTA CLIPPER SYSTEM WILL ROLL THROUGH THE REGION THIS AFTERNOON AND TONIGHT...BRINGING WITH IT THE STRONG WINDS AND THE CHANCE FOR SNOW. THE SYSTEM WILL EXIT THE REGION OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. SCHURR
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 4:11 AM CST | Winter Weather Advisory | OAX | Burt, Cedar, Knox, Thurston, Wayne | 11 hr |
| Feb 16, 4:19 AM CST | Wind Advisory | OAX | Antelope, Boone, Colfax, Cuming, Madison, Pierce and 2 more | 11 hr |
| Feb 16, 12:56 PM CST | Freezing Rain Advisory | OAX | Gage, Jefferson, Pawnee, Saline | 2 hr |
| Feb 16, 3:18 PM CST | Snow and Blowing Snow Advisory | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 19 more | 12 hr |
Nearby
Wind Advisories in Nebraska, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.